MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; ENT STANDARD BLADE ELECTRODE

BOVIE MEDICAL CORP BOVIE; ENT STANDARD BLADE ELECTRODE
Catalog Number ES37
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that after approximately 1 minute of use, the patient experienced a superficial burn to the right corner of the lip while using the cautery.The facility applied bacitracin to the affected area and removed the cautery from the field.There was no further harm to the patient.
 
Additional Manufacturer Narrative
There has been a total of (b)(4) sold of all lots with no additional complaints recorded for this occurrence the device was returned to our nashville office and out of an abundance of caution the device was sent to the manufacturing location for review and testing.A follow up report will be submitted once we have received the investigation report.
 
Additional Manufacturer Narrative
No pictures were available of the burn site.Customer was given rma to return product for further review on (b)(6) 2023.Product was received into the rma room on date 3/9/2023.Product was inspected to find an almost like new device, with a very minimal amount of scratching on the tip of the electrode.Pencil used by end user was also returned.Out an abundance of caution, supplier of electrode was contacted for further electrical safety testing of the returned device.Rma was provided, and returned to supplier.Supplier provided the following/attached investigative response: visual inspection: there was some light scratching on the insulation near the tip.See photo.There was no evidence of a dielectric failure (blow thru hole) anywhere on the insulation.Dielectric insulation testing: both the main blue grip insulator and black kynar insulation the electrode was tested for any pinholes, gaps or any other breach in the insulation.No breakdown was found.The area of the scratch, that was found during the visual inspection, was tested.Due to the fact that the scratch was near the tip of the electrode, electrical tape was used to insulate the bare tip to prevent the arcing.The hypot wand was run over the area of the scratch several times.No dielectric breakdown occurred.Complaint was unable to be confirmed at this time as returned product remained in specification.Root cause is unable to be determined with accuracy at this time, however, it may be possible the end user accidentally touched the patients lip while the electrode remained hot from activation, causing the minor burn.Based on the above information, no further actions are required.This can be seen as the final report, if additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
ENT STANDARD BLADE ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key16600901
Report Number3007208013-2023-00013
Device Sequence Number15000980
Product Code GEI
UDI-Device Identifier10607151056374
UDI-Public10607151056374
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K942986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Catalogue NumberES37
Device Lot Number0521A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown